MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SOLERA 4.75 PERCUTANEOUS RODS; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SOLERA 4.75 PERCUTANEOUS RODS; SCREWDRIVER
Model Number 5484823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having posterior lumbar interbody fusion procedure.It was reported that the tip of a screwdriver broke while the surgeon was advancing screws due to very sclerotic bone.It was confirmed that no fragments of the instrument remained in the patient.There were no patient symptoms, complications, or additional treatments or surgeries required as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis of part# 5484823, lot# rs20h023 visual and optical inspection confirmed the tip of the driver has broken.The damage to the driver tip is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLERA 4.75 PERCUTANEOUS RODS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21854661
Report Number1030489-2025-01752
Device Sequence Number7841946
Product Code HXX
UDI-Device Identifier00613994803092
UDI-Public00613994803092
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5484823
Device Catalogue Number5484823
Device Lot NumberRS20H023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown